It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lyme Disease Message Board

  • Stopping Atenolol Solved Problem

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-30-2005, 07:31 PM   #1
    RCA 7591
    Member
    (male)
     
    RCA 7591's Avatar
     
    Join Date: Jan 2005
    Posts: 72
    RCA 7591 HB User
    Stopping Atenolol Solved Problem

    Hi all,

    Out of curiosity, who here is currently taking (or has taken) the drug Atenolol (Tenormin)?

    Some may remember me posting about Lyme and Babesia symptoms (particularly heart problems and shortness of breath). I have been taking Atenolol for nearly a year, with no real improvement in symptoms, until now. I was convinced that I had Lyme.

    After trying everything, I wanted to slowly discontinue the use of Atenolol (as a last resort), in my case, 50 mg daily (under the supervision of a doctor). I did just that within three weeks. The first week the dose was cut to 25 mg, the second week to 12.5 mg until eventually, none was taken at all.

    By the third week, every symptom vanished, every last one. No more tachycardia, palpitations, throbbing heartbeat, shortness of breath, tingling, numbness, headaches, confusion.

    Not only did the Atenolol foul up my body, but it also fouled up the blood tests. Atenolol can cause a false positive ANA, affect blood glucose levels, and cause breathing difficulty (which all occured). It also RAISED my BP.

    The new tests reveal an ANA of ZERO, glucose levels are back to normal, cortisol is back to normal. This was not Lyme nor Lupus, but a bad reaction to a very popular medicine. It was also causing mysterious red rashes, a sort of "drug induced lupus".

    Anyone posting on this board who has severe symptoms and is taking Atenolol should seriously consider the Atenolol as the root cause of their problem. The drug wreaked havoc on my life for 11 months. The funny thing is, this drug was designed to prevent the symptoms I had, yet those very symptoms were the side-effects!

    The drug *must* be discontinued slowly.

    Good luck to you all,

    Ryan

     
    Sponsors Lightbulb
       
    Old 09-02-2005, 11:59 AM   #2
    cjFTWORTH
    Senior Veteran
    (female)
     
    cjFTWORTH's Avatar
     
    Join Date: Nov 2004
    Location: Los Angeles, CA
    Posts: 1,221
    cjFTWORTH HB User
    Re: Stopping Atenolol Solved Problem

    very strange ryan...

    i had some severe bouts with heart irregs a month ago and took atenolol for brief period on an 'as needed' basis on the advisement of a doc friend...
    what i'm wondering...

    at the time, i was on thyroid med... i quit it as i started having symptoms like i had taken diet pills... like my metabolism was raced up bad... i'm still having these symptoms although i'm off hypothyroid med and only took a few doses of atenolol... maybe no connection but i am EXTREMELY sensitive to medication...

    i wonder if there is any record of this med inducing hyPERthyroid or adrenal problems....

    thanks for postings and SO thrilled for you that you trusted your hunch and got such great results!! cj

    Last edited by cjFTWORTH; 09-02-2005 at 12:00 PM.

     
    Old 12-12-2007, 11:39 AM   #3
    chenny
    Newbie
    (female)
     
    chenny's Avatar
     
    Join Date: Dec 2007
    Location: Fredericksburg Va USA
    Posts: 1
    chenny HB User
    Re: Stopping Atenolol Solved Problem

    Quote:
    Originally Posted by RCA 7591 View Post
    Hi all,

    Out of curiosity, who here is currently taking (or has taken) the drug Atenolol (Tenormin)?

    Some may remember me posting about Lyme and Babesia symptoms (particularly heart problems and shortness of breath). I have been taking Atenolol for nearly a year, with no real improvement in symptoms, until now. I was convinced that I had Lyme.

    After trying everything, I wanted to slowly discontinue the use of Atenolol (as a last resort), in my case, 50 mg daily (under the supervision of a doctor). I did just that within three weeks. The first week the dose was cut to 25 mg, the second week to 12.5 mg until eventually, none was taken at all.

    By the third week, every symptom vanished, every last one. No more tachycardia, palpitations, throbbing heartbeat, shortness of breath, tingling, numbness, headaches, confusion.

    Not only did the Atenolol foul up my body, but it also fouled up the blood tests. Atenolol can cause a false positive ANA, affect blood glucose levels, and cause breathing difficulty (which all occured). It also RAISED my BP.

    The new tests reveal an ANA of ZERO, glucose levels are back to normal, cortisol is back to normal. This was not Lyme nor Lupus, but a bad reaction to a very popular medicine. It was also causing mysterious red rashes, a sort of "drug induced lupus".

    Anyone posting on this board who has severe symptoms and is taking Atenolol should seriously consider the Atenolol as the root cause of their problem. The drug wreaked havoc on my life for 11 months. The funny thing is, this drug was designed to prevent the symptoms I had, yet those very symptoms were the side-effects!

    The drug *must* be discontinued slowly.

    Good luck to you all,

    Ryan
    I know this is 2 yrs old but I have been on Tenormin for many yrs (20). I searched and see you must wean off. I have the problem of not even being able to take the generic (atenolol). I take generic everything else fine. About 2-3 days after switching (same dose 50mg) My pressure shoots up. literally I feel the floor has tilted. Very strange and has disappeared after taking a Tenormin. I tried this 3 times> i especially want it to wrok because it is soooo much cheaper. Last time bp went to 220 over 120 and I even had a nosebleed. I amo going to try it again, and in fact want to lose wt and get off completely. Dr has added lisinopril 10 mg daily because my bp was 130/90 yesterday. At first I was not going to try the Lisinopril, but now wonder if the Lisinopril and Atenolol will work ok. I did take 1/2 of a Tenormin this am. Wondering if I taper off tenormin to atenolol and lisinopril will work, then as wt loss and bp come down, taper off atenolol. Does this make sense to anyone? I am tired of being made to feel "crazy" by MD and insurance company!!! Thank you

    Last edited by chenny; 12-12-2007 at 11:42 AM. Reason: oops wrote bp incorrectly

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Stopping Atenolol cold turkey. ofacto Heart Disorders 4 08-28-2009 05:37 AM
    Stopping atenolol jerryjnr Heart Disorders 8 07-06-2009 10:48 AM
    Stopping carvedilol for today, stress test tomorrow Storm Moon High & Low Blood Pressure 12 09-17-2008 01:46 PM
    worried about stopping sally47 High & Low Blood Pressure 59 04-29-2008 10:29 AM
    What are the risk of stopping HBP medicine? Is it true Im gonna die? perfectlove3952 High & Low Blood Pressure 6 10-25-2007 10:28 AM
    Stopping Atenolol question sahaira High & Low Blood Pressure 14 05-18-2006 05:44 AM
    anyone got experience of stopping beta blockers? happybunny High & Low Blood Pressure 4 09-21-2005 05:49 AM
    problems stopping atenolol cahcinderella Heart Disorders 4 06-28-2005 06:12 AM
    Stopping Atenolol Greentea73 High & Low Blood Pressure 17 05-04-2005 07:47 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:34 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!